Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Does Remicade help with fatigue?


05-30-2014, 07:31 PM   #1
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Does Remicade help with fatigue?

I'm starting Remicade soon. Has anyone found it helpful dealing with chronic extreme fatigue?

Thanks
__________________
Crohn's Disease
DX 1978 (12 yrs old)
Ileostomy at 19

Visit Crohn's and Colitis Canada:
http://www.crohnsandcolitis.ca/site/...tis_Canada.htm

Living in Ontario with no drug benefits?

Trillium Drug Program:
http://www.health.gov.on.ca/en/publi..._trillium.aspx

Dave
05-31-2014, 07:02 PM   #2
Emily's mom
 
Emily's mom's Avatar
 
Join Date: Mar 2014
Location: Pawleys Island, SC

My Support Groups:
Hi Dave,
My daughter just turned eight and she has had two doeses of Remicade. So far so good. As far as fatigue goes...it has done the exact opposite. She has been so full of energy. I even asked the infusion nurse if being hyper is a side effect of Remicade. She said, she hadn't heard of that. My daughter was just diagnosed with Crohn's in March and the few months prior she was very fatigued. However, I have a friend that has been on Remicade for ten years now for her ulcerative colitis and she gets very tired after infusions. She is in her mid-thirties. I don't know if age plays a part or if it's just individual? I wish you well!
~J
05-31-2014, 07:16 PM   #3
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
Thank you. I'm happy to hear your daughter is doing well. When I was diagnosed treatment options were very limited and nothing worked for me. I hope I feel as good as your daughter does after an infusion.
05-31-2014, 07:17 PM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It hasn't in my case but if your disease is causing the fatigue and your disease is being fought it makes sense you may feel more energetic from remicade. Of course a side effect of Remicade is more fatigue.
05-31-2014, 07:27 PM   #5
Clash
Forum Monitor
 
Clash's Avatar
My son would take a nap on the way home from infusion but I think that was the benedryl given with remicade. After that nap he was full of energy. In my son's case, the remi wasn't controlling the inflammation toward the in of the time between infusions and the fatigue would show back up. We upped the dose, tweaked the schedule and eventually added methotrexate. He always felt so energized after infusions.

We recently dropped the remicade as there was disease progression and no more tweaks left. But boy, I sire did love the effects it had for my son when he was on them!
__________________
Clash
Mom to
C age 19
dx March 2012 CD

CURRENT MEDS: MTX injections, Stelara


Dx May 2014: JSpA
8/2014 ileocecectomy
9/2017 G tube

PAST MEDS: remicade, oral mtx, humira
05-31-2014, 07:29 PM   #6
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
That's so weird that he had more energy if the drug wasnt acting as an anti inflammatory. I mean I know I'm a zombie on benadryl but I wake up and feel less zombie as time progresses no bursts of energy. Nice side effect for his case indeed.
05-31-2014, 07:37 PM   #7
DJW
Forum Monitor
 
DJW's Avatar
 
Join Date: Jul 2013
Location: Ontario

My Support Groups:
I'll definitely let all of you know how I feel after my first infusion.
05-31-2014, 07:51 PM   #8
Clash
Forum Monitor
 
Clash's Avatar
NGNG, the remicade would last until about the fourth week so during that time his energy would be great but as we approached the next infusions symptoms would start to appear, not every infusion but still I think that is when the disease would have a chance to progress and when fatigue would show up also.

Remicade was enough to keep the serious disease progression and severe inflammation away but for C it couldn't fully eradicate the simmering inflammation and that is where the progression of disease came from.
05-31-2014, 07:52 PM   #9
Emily's mom
 
Emily's mom's Avatar
 
Join Date: Mar 2014
Location: Pawleys Island, SC

My Support Groups:
I'll definitely let all of you know how I feel after my first infusion.
Good luck!
05-31-2014, 08:00 PM   #10
Emily's mom
 
Emily's mom's Avatar
 
Join Date: Mar 2014
Location: Pawleys Island, SC

My Support Groups:
Jmrogers' son also gets a blast of energy after his infusions. My daughter does tend to fall asleep on the drive home after the infusion. The drive is an hour and half so I think she would fall asleep even with out being drugged.

As far as her father and I, we both tend to be drained after GI visits and infusions.😉

Best of luck to you all!
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Does Remicade help with fatigue?
Thread Tools


All times are GMT -5. The time now is 12:42 PM.
Copyright 2006-2017 Crohnsforum.com